Michigan, 2013Flash Flood and Damaging Winds in Michigan, July 25 to 26, 2013
July 25 to 26, 2013 · NWS MQT · 7 events in 5 counties and zones
An upper trough deepening over the Great Lakes generated thunderstorms with heavy rain over portions of west and central Upper Michigan from the 25th into the 26th. Some of the storms turned severe over Gogebic and Dickinson counties on the 25th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $13,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper trough deepening over the Great Lakes generated thunderstorms with heavy rain over portions of west and central Upper Michigan from the 25th into the 26th. Some of the storms turned severe over Gogebic and Dickinson counties on the 25th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Jul 25, 2:42 PM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 25, 2:42 PM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
442 PM EDT THU JUL 25 2013
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 440 PM EDT THU JUL 25 2013
LOOKS TO BE AN ACTIVE AND CHANGEABLE WEATHER FORECAST INTO FRIDAY.
SFC ANALYSIS INDICATES LOW PRESSURE OVER NORTHERN MN WITH SFC TROUGH
EAST ACROSS SOUTHERN PORTION OF LK SUPERIOR. ADDITIONAL
TROUGH...HELPING TO INCREASE MOISTURE CONVERGENCE...IS SLIDING INTO
WESTERN UPR MICHIGAN CURRENTLY. SCT TSRA ARE FORMING OVER WESTERN
CWA WHERE THE TROUGHS ARE MERGING AND ALONG MLCAPE OVR 1000J/KG.
DEEPER SHEAR IS SUFFICIENT ENOUGH TO LEAD TO STRONGER STORMS. THUS
FAR...STRONGEST STORMS WERE FIRING FROM SOUTHERN HOUGHTON COUNTY
INTO BARAGA COUNTY.
PRE-FRONTAL TROUGH OVER WESTERN UPR MICHIGAN SLIDES ACROSS CWA THIS
EVENING. AS THE TROUGH AND SFC-H925 THETA-E RIDGE INTERACT EXPECT
SCT SHRA/TSRA TO ROLL ACROSS CWA THROUGH EARLY THIS EVENING. CANNOT
RULE OUT SVR STORM WITH SUFFICIENT INSTABILITY AND DEEP LAYER SHEAR
UP TO 40 KTS AND 0-1KM SHEAR OVR 20 KTS. DUE TO BOUNDARY OVR
SOUTHERN LK SUPERIOR DROPPING INTO FAR NORTH CWA MAY SEE LOCALLY
ENHANCED HELICITIES/LOWER LCL WHICH WOULD RESULT IN POSSIBILITY OF
A BRIEF TORNADO. THINKING SVR THREAT WILL BE ON THE WANE LATER
THIS EVENING WITH LOSS OF DAYTIME INSTABILITY AND AS SHORTWAVE
PRODUCING TSRA OVR NORTHERN MN SHOULD BE CROSSING THE CWA AT THAT
TIME. MOISTURE ADVECTION AT H85-H7 OVERNIGHT AHEAD OF MAIN SHORTWAVE
TROUGH SHOULD HELP DEVELOP MORE SHRA/TSRA ESPECIALLY OVR SW AND
EVENTUALLY THE EASTERN CWA BY LATE TONIGHT.
UPPER TROUGH DEEPENS ON FRIDAY OVR UPR MICHIGAN AND LK SUPERIOR.
LOW-LEVEL THETA-E ADVECTION COMBINED WITH DIVERGENCE ALOFT IN
COUPLED JET STRUCTURE ON LEADING EDGE OF TROUGH ALOFT SHOULD
RESULT IN ANOTHER WAVE OF SHRA/SCT TSRA MAINLY OVR EAST HALF OF CWA.
NOT SURE ON COVERAGE OF TSRA BUT WITH COLDER AIR ALOFT BENEATH UPR
TROUGH BEST TO KEEP A MENTION IN AT THIS POINT. DID DROP TSRA MENTION
BY AFTN OVR WEST AS INSTABILITY BEGINS TO FALL OFF DUE TO STRONG
LOW-LEVEL COLD AIR ADVECTION. SHARP COOLING MAKES IT TO SFC
EVENTUALLY WITH TEMPS FALLING TROUGH THE 50S OVR THE WESTERN CWA BY
AFTN. CNTRL AND EAST AREAS MAY SEE TEMPS INTO THE MID-UPR 60S AHEAD
OF COLD FRONT BUT EVENTUALLY WILL SEE TEMPS FALLING INTO THE 50S BY
LATE IN THE DAY. OTHER ISSUES ON FRIDAY WILL BE SOME FOG OVR HIGHER
TERRAIN OF WEST AND NCNTRL AS COOLER/MOIST MARINE AIR IS ADVECTED
OVER THE AREA AND ALSO GUSTY NORTH WINDS CLOSER TO LK SUPERIOR. WIND
GUSTS ALONG THE SHORE BY MID AFTN COULD REACH 30 MPH. THE COOL DOWN
ONLY GETS MORE AMPLIFIED ON INTO THE UPCOMING WEEKEND.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 440 PM EDT THU JUL 25 2013
BIG STORY IN THE LONG TERM IS THE RECORD BREAKING CHILL LIKELY THIS
WEEKEND...PARTICULARLY IN TERMS OF RECORD LOW MAX TEMPS (CLOUDS WILL
PREVENT THE SETTING OF ANY RECORD MIN TEMPS). GUIDANCE IS IN
EXCELLENT AGREEMENT SHOWING AN UNSEASONABLY DEEP MID LEVEL LOW
DEVELOPING OVER THE UPPER GREAT LAKES THIS WEEKEND. 500MB HEIGHTS
OVER THE WRN GREAT LAKES BOTTOM OUT AROUND 3 STANDARD DEVIATIONS
BELOW THE LONG TERM JULY AVG...SUGGESTING A RECORD BREAKING EVENT
FOR THIS TIME OF YEAR. ACROSS UPPER MI...500MB HEIGHTS WILL BE A
WHOPPING 190-200M BELOW THE LONG TERM LATE JULY AVG. SIMILARLY...AT
THE LOW POINT...850MB TEMPS WILL BE 2.5 STANDARD DEVIATIONS BELOW
AVG. SEE BELOW AND ALSO THE CLIMATE SECTION FOR MORE INFO. AFTER THE
AUTUMN-LIKE CHILL THIS WEEKEND...MODERATION BACK TOWARD NORMAL TEMPS
WILL QUICKLY GET UNDERWAY EARLY NEXT WEEK AS THE LOW LIFTS OUT...
FORCED BY A TEMPORARY PUSH OF MORE ZONALLY ORIENTED FLOW ACROSS THE
NRN CONUS. AFTER ALL...IT IS LATE JULY...AND THE HIGH SUN ANGLE WILL
QUICKLY WARM CONDITIONS ONCE CLOUDS/PCPN EXIT. HEADING TOWARD THE
LATTER PORTION OF NEXT WEEK...THE UPPER LAKES WILL FALL INTO WEAKLY
CYCLONIC FLOW IN ASSOCIATION WITH BROAD TROFFING SETTING UP OVER ERN
CANADA. SO...NO ABOVE NORMAL TEMPS ARE ON THE HORIZON. AFTER WET
WEATHER OVER THE WEEKEND...THOUGH NOT SIGNIFICANT RAINFALL...NEXT
WEEK SHOULD TREND TO THE DRIER SIDE. BEST PCPN CHC NEXT WEEK WILL
PROBABLY OCCUR AROUND WED.
BEGINNING FRI NIGHT...MID/UPPER LOW WILL BE IN THE PROCESS OF
DEEPENING OVER UPPER MI/LAKE SUPERIOR. MORE WIDESPREAD/HEAVIER PCPN
UNDER WARM CONVEYOR SHOULD MOSTLY BE SHIFTED E OF THE FCST AREA BY
FRI EVENING AS COLD FRONT SHOULD BE NEAR/JUST E OF THE ERN FCST AREA
BY EVENING. ATTENTION WILL THEN SHIFT TO LIGHTER SHRA/RA ASSOCIATED
WITH DEVELOPING/ORGANIZING DEFORMATION ZONE UNDER
DEEP...INCREASINGLY CYCLONIC FLOW. ALTHOUGH MID LAKE TEMPS OVER WRN
LAKE SUPERIOR ARE AROUND 8C...TEMPS TOWARD THE NEARSHORE OF WRN
UPPER MI ARE UPWARDS OF 15-16C PER GLERL ANALYSIS. SO...WITH 850MB
TEMPS FALLING TO 2-4C...DEEP CYCLONIC FLOW WILL LIKELY RESULT IN
SOME LAKE ENHANCEMENT TO THE RAIN OVER THE W FRI NIGHT AS THERE
SHOULD BE JUST ENOUGH FETCH OF WARMER WATER. LAKE ENHANCED SHRA/RA
OFF LAKE SUPERIOR IS CERTAINLY A VERY RARE OCCURRENCE FOR JULY. MOST
OF THE PCPN FRI NIGHT SHOULD BE OVER THE W...ESPECIALLY HIGHER
TERRAIN...AS MAJORITY OF GUIDANCE SHOWS THAT AREA UNDER DEEPER
MOISTURE.
SAT/SUN...THERE ARE SOME DETAILS TO SORT OUT...ESPECIALLY WITH
REGARD TO LOW-LEVEL WIND FIELDS...WHICH WILL BE CRITICAL FOR TEMPS
AND DETERMINING WHERE PCPN WILL BE MOST LIKELY. LOCATIONS THAT SEE
OCNL RAIN AND ARE AFFECTED BY A LONG FETCH OF WINDS ACROSS LAKE
SUPERIOR COULD VERY WELL SET ALL-TIME RECORD LOW MAX TEMPS FOR JULY
ON SAT. CLOUDS/PCPN WILL BE THE KEY TO SETTING RECORDS SINCE ANY SUN
THIS TIME OF YEAR WILL EASILY PUSH TEMPS ABOVE RECORD TERRITORY. AT
THE VERY LEAST...SOME NEW DAILY RECORD LOW MAX TEMPS WILL BE SET SAT
AND SUN. SEE CLIMATE SECTION BELOW FOR DETAILS ON WEEKEND TEMP
RECORDS FOR A FEW SITES AROUND W AND CNTRL UPPER MI. OVERALL...UNDER
ABUNDANT CLOUD COVER...TEMPS SAT/SUN WILL GENERALLY BE IN THE 50S
WITH SOME LWR 60S OVER THE S. PERUSAL OF ALL GUIDANCE SUGGESTS THE W
AND NW FCST AREA WILL SEE MORE PERSISTENT -SHRA/-RA AND WILL BE
COOLEST SAT. THAT AREA WILL BE MOST LIKELY TO SEE ALL TIME RECORD
LOW MAX TEMPS FOR JULY CHALLENGED. THE MORE PERSISTENT -SHRA/-RA
WILL THEN DRIFT E SLIGHTLY ON SUN. THIS MAY BRING LOWEST MAX TEMPS A
BIT FARTHER E INTO PORTIONS OF NCNTRL UPPER MI SUN. IT'S ALSO
POSSIBLE PORTIONS OF THE NCNTRL/NE FCST AREA MAY END UP JUST E OF
THE MAIN DEFORMATION PCPN ZONE THRU THE WEEKEND. ON BOTH DAYS...
THERE WILL PROBABLY BE SOME LAKE ENHANCED COMPONENT TO THE RAIN AT
TIMES...ESPECIALLY DURING THE NIGHT/MORNING HRS...GIVEN DEEP
CYCLONIC FLOW WITH SUFFICIENTLY WARM WATER TOWARD THE NEARSHORE
AREAS. AWAY FROM THE MAIN DEFORMATION ZONE PCPN AREA...-SHRA WILL
NOT BE AS FREQUENT/NMRS. IN FACT...THERE MAY NOT BE MUCH PCPN OVER
ROUGHLY THE E THIRD OF THE FCST AREA SAT/SUN.
PCPN SHOULD GRADUALLY END FROM W TO E LATE SUN/SUN NIGHT AS THE
MID/UPPER LOW GRADUALLY SHIFTS E. THE GEM/ECMWF ARE SLOWER TO SHIFT
DECAYING DEFORMATION ZONE E...AND MAY RESULT IN SOME -SHRA LINGERING
INTO MON MORNING OVER THE E. DRY WEATHER SHOULD THEN FOLLOW INTO MON
NIGHT TUE...THOUGH NEXT SHORTWAVE MAY APPROACH SOON ENOUGH TO BRING
SHRA/TSRA THREAT BACK TO THE AREA TUE AFTN. BETTER SHOT AT SHRA/TSRA
WILL BE TUE NIGHT/WED AS SHORTWAVE PASSES THRU THE AREA. WEATHER
SHOULD THEN TREND DRIER FOR THU.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 152 PM EDT THU JUL 25 2013
A SYSTEM OVER NORTHERN MN WILL CONTINUE TO SHIFT TOWARD THE UPPER
GREAT LAKES...CONSOLIDATING ACROSS WESTERN LAKE SUPERIOR BY EARLY
EVENING. AHEAD OF THE LOW...AND ITS ASSOCIATED COLD FRONT...A COUPLE
ROUNDS OF SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED. BEST
CHANCES WILL BE VERY EARLY AT CMX AND AT IWD LATE THIS AFTN INTO
EARLY EVENING. VIS AND CIGS SHOULD REMAIN VFR. IN WAKE OF THE COLD
FRONT...EXPECT CONDITIONS TO TREND TOWARD HIGHER IFR OR MVFR
OVERNIGHT AT CMX AS SOME FOG MOVES IN OFF LK SUPERIOR. MAINLY MVFR
CIGS SHOULD THEN DEVELOP AT IWD AND SAW LATER TONIGHT THROUGH
FRIDAY.
&&
.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 440 PM EDT THU JUL 25 2013
LOW PRES OVER NRN MN WILL MOVE OVER WRN AND CNTRL LAKE SUPERIOR
TONIGHT. WITH RELATIVELY WEAK PRES GRADIENT INITIALLY...WINDS SHOULD
REMAIN 20KT OR LESS TONIGHT. AS THE LOW DEEPENS AND MEANDERS TO ERN
LAKE SUPERIOR FRI...AN INFLUX OF UNSEASONABLY COLD AIR WILL BRING
INCREASING NW TO N WINDS TO 15-25KT ON THE BACKSIDE OF THE LOW
FRI/FRI NIGHT. GIVEN THE MAGNITUDE OF THE INCOMING COLD AIR...IT'S
CERTAINLY POSSIBLE HIGHER WINDS MAY DEVELOP OVER PORTIONS OF W OR
CNTRL LAKE SUPERIOR. WINDS SHOULD THEN GRADUALLY DIMINISH SAT/SUN AS
PRES GRADIENT WEAKENS. WINDS SHOULD BE UNDER 20KT EARLY NEXT WEEK.
&&
.CLIMATE...
ISSUED AT 440 PM EDT THU JUL 25 2013
AT IRONWOOD...
RECORD LOWEST JULY MAX TEMP.......52F JULY 1 2009...JULY 4 1997.
RECORD LOW MAX TEMP FOR JULY 27...61F IN 1973.
RECORD LOW MAX TEMP FOR JULY 28...62F IN 1907.
PERIOD OF RECORD GOES BACK TO 1901.
............................................................
AT KCMX...
RECORD LOWEST JULY MAX TEMP.......49F JULY 2 1992.
RECORD LOW MAX TEMP FOR JULY 27...58F IN 1928.
RECORD LOW MAX TEMP FOR JULY 28...59F IN 1925/1971.
PERIOD OF RECORD GOES ALL THE WAY BACK TO 1887 WITH ONLY JULY 1891
DATA MISSING.
............................................................
AT THE NWS MQT SITE...
RECORD LOWEST JULY MAX TEMP.......51F JULY 1 1992...JULY 6/7 2004.
RECORD LOW MAX TEMP FOR JULY 27...62F IN 1992.
RECORD LOW MAX TEMP FOR JULY 28...61F IN 1971.
PERIOD OF RECORD FOR JULY GOES BACK TO 1962.
............................................................
AT IRON MOUNTAIN...
RECORD LOWEST JULY MAX TEMP.......57F JULY 2 1992...JULY 7/8 2004.
RECORD LOW MAX TEMP FOR JULY 27...65F IN 1945.
RECORD LOW MAX TEMP FOR JULY 28...64F IN 1925.
PERIOD OF RECORD GOES BACK TO 1899 WITH ONLY 1900/1901 DATA MISSING.
............................................................
AT MUNISING...
RECORD LOWEST JULY MAX TEMP.......48F ON JULY 9 1929.
RECORD LOW MAX TEMP FOR JULY 27...58F IN 1971.
RECORD LOW MAX TEMP FOR JULY 28...62F IN 1978.
PERIOD OF RECORD GOES BACK TO 1911 WITH ONLY 1976/1987/1996 DATA
MISSING.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...JLA
LONG TERM...ROLFSON
AVIATION...JLA
MARINE...ROLFSON
CLIMATE...ROLFSON
Hazardous weather outlook, Jul 25, 3:10 PM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
510 PM EDT THU JUL 25 2013
MIZ001>004-007-009>014-084-085-261200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-LUCE-GOGEBIC-IRON-
DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-
NORTHERN SCHOOLCRAFT-
510 PM EDT THU JUL 25 2013 /410 PM CDT THU JUL 25 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED. THE STRONGEST STORMS OVER THE
WEST HALF OF UPPER MICHIGAN MAY PRODUCE LARGE HAIL AND GUSTY WINDS
THROUGH EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS ARE POSSIBLE OVER WESTERN UPPER MICHIGAN FRIDAY MORNING
AND OVER CENTRAL UPPER MICHIGAN THROUGH THE DAY FRIDAY.
THUNDERSTORMS ARE POSSIBLE AGAIN LATER TUESDAY INTO WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER
TO THE NATIONAL WEATHER SERVICE IN MARQUETTE. THE PUBLIC MAY ALSO
SUBMIT REPORTS TO OUR OFFICE ON OUR WEBSITE...FACEBOOK PAGE...OR ON
TWITTER.
MIZ005-006-261200-
MARQUETTE-ALGER-
510 PM EDT THU JUL 25 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED. TO THE WEST OF MUNISING...
THE STRONGEST STORMS MAY PRODUCE LARGE HAIL AND GUSTY WINDS THROUGH
EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS ARE POSSIBLE FRIDAY AND AGAIN TUESDAY NIGHT AND
WEDNESDAY.
AN INCREASED SWIM RISK WILL EXIST FROM LATE FRIDAY EVENING THROUGH
SATURDAY MORNING ALONG THE LAKE SUPERIOR SHORELINE IN MARQUETTE AND
ALGER COUNTIES.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER
TO THE NATIONAL WEATHER SERVICE IN MARQUETTE. THE PUBLIC MAY ALSO
SUBMIT REPORTS TO OUR OFFICE ON OUR WEBSITE...FACEBOOK PAGE...OR ON
TWITTER.
LSZ162-240>251-263>267-261200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
510 PM EDT THU JUL 25 2013 /410 PM CDT THU JUL 25 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS ARE POSSIBLE FRIDAY MORNING OVER WEST AND CENTRAL LAKE
SUPERIOR. THUNDERSTORMS ARE POSSIBLE THROUGH THE DAY FRIDAY OVER
EASTERN LAKE SUPERIOR.
THUNDERSTORMS ARE POSSIBLE OVER WESTERN LAKE SUPERIOR TUESDAY...
ACROSS LAKE SUPERIOR TUESDAY NIGHT...AND MAINLY OVER EASTERN LAKE
SUPERIOR WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.
LMZ221-248-250-261200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
510 PM EDT THU JUL 25 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS ARE POSSIBLE FRIDAY AS WELL AS TUESDAY NIGHT AND
WEDNESDAY.
CONDITIONS MAY BECOME FAVORABLE FOR ISOLATED WATERSPOUTS SATURDAY AND
SUNDAY.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.
ROLFSON
In the hours before
Local storm report, Jul 25, 12:59 PM CST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
259 PM EDT THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 3 NNE ALSTON 46.81N 88.72W
07/25/2013 M0.50 INCH HOUGHTON MI TRAINED SPOTTER
WIND GUSTS WERE ALSO ESTIMATED TO BE AROUND 40 MPH WITH
HEAVY RAINFALL.
&&
KCOOLEYLocal storm report, Jul 25, 1:43 PM CST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
343 PM EDT THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 5 WSW BARAGA 46.75N 88.58W
07/25/2013 E0.50 INCH BARAGA MI TRAINED SPOTTER
WIND GUSTS WERE ESTIMATED TO BE AROUND 40 TO 50 MPH WITH
VERY HEAVY RAINFALL.
&&
KCOOLEYSpecial weather statement, Jul 25, 3:28 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
528 PM EDT THU JUL 25 2013
MIZ005-252230-
MARQUETTE-
528 PM EDT THU JUL 25 2013
...SIGNIFICANT WEATHER ALERT FOR MARQUETTE COUNTY UNTIL 630 PM EDT...
AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF CHAMPION...OR 8 MILES WEST
OF ISHPEMING. THIS STORM WAS MOVING EAST AT 20 MPH.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
DIORITE...
NATIONAL MINE...
ISHPEMING...
NEGAUNEE...
PALMER...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
MRD
Special weather statement, Jul 25, 4:16 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
616 PM EDT THU JUL 25 2013
MIZ005-010>012-252315-
DICKINSON-IRON-MARQUETTE-MENOMINEE-
516 PM CDT THU JUL 25 2013
...SIGNIFICANT WEATHER ALERT FOR DICKINSON...IRON...MARQUETTE AND
MENOMINEE COUNTIES UNTIL 615 PM CDT/715 PM EDT/...
AT 610 PM EDT/510 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING AMASA TO K
I SAWYER. THESE STORMS WERE MOVING SOUTHEAST AT 20 MPH.
PEA SIZE HAIL...WINDS UP TO 30 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SKANDIA...
WAY DAM...
GWINN...
LITTLE LAKE...
ANDERSON LAKE...
RALPH...
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THESE
THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
MCD
Special weather statement, Jul 25, 4:34 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
634 PM EDT THU JUL 25 2013
MIZ002-009-252330-
GOGEBIC-ONTONAGON-
634 PM EDT THU JUL 25 2013
...SIGNIFICANT WEATHER ALERT FOR GOGEBIC AND ONTONAGON COUNTIES UNTIL
730 PM EDT/630 PM CDT/...
AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MARENISCO...OR 22 MILES EAST OF IRONWOOD.
THIS STORM WAS MOVING EAST AT 20 MPH.
PENNY SIZE HAIL...WINDS UP TO 30 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MARENISCO...
LAKE GOGEBIC STATE PARK...
EWEN...
PAULDING...
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
MCD
Special weather statement, Jul 25, 4:39 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
639 PM EDT THU JUL 25 2013
MIZ010-252330-
IRON-
539 PM CDT THU JUL 25 2013
...SIGNIFICANT WEATHER ALERT FOR IRON COUNTY UNTIL 630 PM CDT...
AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF IRON RIVER. THIS STORM WAS
MOVING EAST AT 20 MPH.
DIME SIZE HAIL...WINDS UP TO 30 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BEECHWOOD...
GIBBS CITY...
MINERAL HILLS...
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
MCD
Event by event
3 heavy rain, 2 thunderstorm wind, 1 flash flood, 1 funnel cloud. Local standard time, as filed.
Flash Flood, Dickinson
- When
- July 25, 5:00 PM CST to July 26, 12:00 AM CST
- Where
- Dickinson County, 0.44 mi SSW of Foster City to 0.49 mi SSE of Foster City
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 45.964, -87.753
Nearly four inches of rain caused minor flash flooding in Foster City on the evening of the 25th. Cunard Road in Foster City was washed out.
Thunderstorm Wind, Dickinson
- When
- July 25, 5:15 PM CST to 5:19 PM CST
- Where
- Dickinson County, Felch Mtn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 46.000, -87.830
Several trees were reported down around the Felch area.
Heavy Rain, Delta
- When
- July 25, 6:30 PM EST to July 26, 5:00 PM EST
- Where
- Delta County, 2.04 mi WNW of Garden Corners
- Reported by
- Mesonet
- Coordinates
- 45.890, -86.540
Approximate 24-hour rainfall measured 4.31 inches at Garden Corners. Over four inches of rainfall was also measured at Bark River during the same time period.
Heavy Rain, Schoolcraft
- When
- July 25, 6:30 PM EST to July 26, 6:00 PM EST
- Where
- Schoolcraft County, 1.18 mi SW of Cooks
- Reported by
- COOP Observer
- Coordinates
- 45.920, -86.440
The observer near Cooks measured over five inches of rainfall over an approximate 24-hour period. Over five inches of rain also fell in Manistique.
Thunderstorm Wind, Gogebic
- When
- July 25, 6:05 PM CST to 6:10 PM CST
- Where
- Gogebic County, Hurley
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 46.430, -90.150
Several trees were knocked down or snapped just north of the Wisconsin border.
Funnel Cloud, Delta
- When
- July 25, 7:15 PM EST to 7:19 PM EST
- Where
- Delta County, Bark River
- Reported by
- Trained Spotter
- Coordinates
- 45.720, -87.300
Funnel cloud was spotted just north of U.S. Highways 2 and 41 and was headed east.
Heavy Rain, Luce
- When
- July 25, 9:00 PM EST to July 26, 9:00 PM EST
- Where
- Luce County, 1.18 mi NW of Mc Millan
- Reported by
- Public
- Coordinates
- 46.340, -85.690
There was a public report of over six inches of rainfall near McMillan in 24 hours.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, July 25, 20131 death · 1 event
- Flash Flooding and Hail in New Mexico, July 25 to 26, 20133 injured · $610,000 · 0.75 in hail · 8 events
- Flash Flooding and Hail in Oklahoma, July 25 to 26, 2013$331,000 · 1.75 in hail · 12 events
- Hail and Heavy Rain in Iowa, July 25, 2013$177,000 · 1.25 in hail · 20 events
- Hail and Damaging Wind in Wisconsin, July 25, 2013$199,000 · 2.5 in hail · 10 events
- Hail and Damaging Wind in Minnesota, July 25, 2013$70,000 · 1.25 in hail · 5 events
- Flash Flooding and Hail in Arizona, July 25, 2013$30,000 · 1 in hail · 3 events
- Flash Flood and Hail in Nevada, July 25 to 28, 2013$25,000 · 0.88 in hail · 2 events
- Flash Flooding in Connecticut, July 25, 20137 events
- Hail and Damaging Winds in South Carolina, July 25, 20131.75 in hail · 7 events
- Hail and Damaging Wind in Montana, July 25 to 26, 20131.75 in hail · 7 events
- Hail and Damaging Winds in Minnesota, July 25, 2013$6,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460495, 460462, 460510, 460518, 460470, 460471, 460521.